Central European Journal of Mathematics

, Volume 3, Issue 4, pp 718–765

Covariance algebra of a partial dynamical system

  • Bartosz Kosma Kwaśniewski
Article

DOI: 10.2478/BF02475628

Cite this article as:
Kosma Kwaśniewski, B. centr.eur.j.math. (2005) 3: 718. doi:10.2478/BF02475628
  • 37 Downloads

Abstract

A pair (X, α) is a partial dynamical system if X is a compact topological space and α: Δ→ X is a continuous mapping such that Δ is open. Additionally we assume here that Δ is closed and α(Δ) is open. Such systems arise naturally while dealing with commutative C*-dynamical systems.

In this paper we construct and investigate a universal C*-algebra C*(X,α) which agrees with the partial crossed product [10] in the case α is injective, and with the crossed product by a monomorphism [22] in the case α is onto.

The main method here is to use the description of maximal ideal space of a coefficient algebra, cf. [16, 18], in order to construct a larger system,\((\tilde X,\tilde \alpha )\) where\(\tilde \alpha \) is a partial homeomorphism. Hence one may apply in extenso the partial crossed product theory [10, 13], In particular, one generalizes the notions of topological freeness and invariance of a set, which are being use afterwards to obtain the Isomorphism Theorem and the complete description of ideals of C*(X, α).

Keywords

Crossed productC*-dynamical systemcovariant reqresentationtopological freeness

MSC (2000)

47L6546L4537B99

Copyright information

© Central European Science Journals 2005

Authors and Affiliations

  • Bartosz Kosma Kwaśniewski
    • 1
  1. 1.Institute of MathematicsUniversity in BialystokBialystokPoland